Alert archive / Texas / Flash Flood Warnings in 2005
Flash Flood Warning 28, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at Aug 8, 2005, 11:38 AM CDT for Brown County, Callahan County, Coleman County, Texas. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 8, 2005, 11:38 AM CDT (16:38 UTC)
- Expired
- Aug 8, 2005, 2:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS San Angelo, TX
- Area
- Counties, with a storm outline in the text
Counties Brown County, TX, Callahan County, TX, Coleman County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 8, 12:30 PM CDT | FLASH FLOOD | Cross Plains, TX | VERY HEAVY RAIN IN SHORT TIME CAUSED WATER TO COVER PORTIONS OF HWY 206 IN CROSS PLAINS. STATE HIGHWAY CREWS HAD TO PUT OUT PYLONS TO ROUTE TRAFFIC AROUND FLOODED ROADS. NUMEROUS UNIMPROVED CITY ROADS WERE WASHED/ERODED AWAY BY FLOOD WATERS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 52 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 4.6 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 908 J/kg
- Mixed-layer CIN
- -93 J/kg
- Mixed-layer LCL
- 1038 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KSJT 081645 FFWSJT TXC049-059-083-081945- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 1138 AM CDT MON AUG 8 2005 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHEASTERN CALLAHAN COUNTY IN NORTH CENTRAL TEXAS NORTHEASTERN COLEMAN COUNTY IN NORTH CENTRAL TEXAS NORTHWESTERN BROWN COUNTY IN NORTH CENTRAL TEXAS * UNTIL 245 PM CDT * AT 1111 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM NEAR CROSS PLAINS...OR ABOUT 22 MILES SOUTHWEST OF CISCO. THE STORM PRODUCING FLASH FLOODING WAS NEARLY STATIONARY. RADAR INDICATES THAT THREE TO FOUR INCHES OF RAIN HAS FALLEN NEAR CROSS PLAINS IN THE LAST TWO HOURS WITH ADDITIONAL RAINFALL EXPECTED. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CROSS CUT. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. IT ONLY TAKES A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY. LAT...LON 3196 9926 3194 9902 3223 9907 3223 9925 $$
1 follow-up statement
000 WGUS74 KSJT 081829 FFSSJT FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 125 PM CDT MON AUG 8 2005 TXC049-059-083-081945- CALLAHAN TX-COLEMAN TX-BROWN TX- 125 PM CDT MON AUG 8 2005 ...A FLASH FLOOD WARNING CONTINUES UNTIL 245 PM CDT FOR NORTHWESTERN BROWN...NORTHEASTERN COLEMAN AND SOUTHEASTERN CALLAHAN COUNTIES... AT 120 PM CDT...THE PUBLIC REPORTED THAT NUMEROUS LOW WATER CROSSINGS AND LOW SPOTS ACROSS THE WARNED AREA WERE FLOODED. AS MUCH AS FOUR TO SIX INCHES OF RAIN HAS FALLEN OVER ISOLATED AREAS IN NORTHEAST COLEMAN AND SOUTHEAST CALLAHAN COUNTIES. THUNDERSTORMS CONTINUE TO PRODUCE HEAVY RAIN IN THE AREA AND AS MUCH AS TWO INCHES OF RAIN IS POSSIBLE OVER THE NEXT COUPLE OF HOURS. TURN AROUND DONT DROWN DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. LAT...LON 3196 9926 3194 9902 3223 9907 3223 9925 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 8, 8:58 AM CDT, 2 hours 40 minutes earlier.
Area forecast discussion, Aug 8, 8:58 AM CDT, 2 hours 40 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SAN ANGELO TX 858 AM CDT MON AUG 8 2005 .UPDATE... SENT A RECENT UPDATE FOR CURRENT RADAR TRENDS THIS MORNING. THUNDERSTORMS CONTINUE ACROSS THE BIG COUNTRY WITH SHORTWAVE MOVING ACROSS THE AREA AND EXPECT ACTIVITY WILL CONTINUE TO TRANSIT THE AREA THROUGH MUCH OF THE DAY IN THE BIG COUNTRY. MORE SCATTERED ACTIVITY TO THE SOUTH OF THE MAIN SHORTWAVE OVER THE CONCHO VALLEY...HEART LAND AND HILL COUNTRY. THE AREA FROM SAN ANGELO TO OZONA MAY GET JIPPED. ALSO LOWERED HIGH TEMPERATURES SOME TO ACCOUNT FOR CLOUDS MUCH OF THE DAY AND WITH GOOD RAIN OVER THE BIG COUNTRY...LOWERED HIGHS CONSIDERABLY AND STILL MAY NOT BE ENOUGH. && .PREV DISCUSSION... (ISSUED 600 AM CDT MON AUG 8 2005) UPDATE... A LARGE AREA OF THUNDERSTORMS HAS FORMED WEST OF A LINE FROM HASKELL TO ANSON TO MARYNEAL IN RESPONSE TO LIFT ASSOCIATED WITH TERRAIN...LOW LEVEL JET...AND UPPER LEVEL DIFFLUENCE. WITH THIS MUCH COVERAGE...DECIDED TO INCREASE POPS TO 60 FOR TODAY. PREV DISCUSSION... (ISSUED 328 AM CDT MON AUG 8 2005) SHORT TERM... LATEST IR LOOP INDICATED UPPER LOW NEAR SEYMOUR TEXAS. UPPER AIR DATA REVEALED DIFFLUENCE AT 3H BETWEEN MAF AND FWD. THIS LIFT IS EXPECTED TO ENHANCE CONVECTION TODAY OVER MUCH OF WC TX WITH CAPE VALUES RANGING FROM 2000-2500 J/KG. SEEMS NAM INITIALIZED BETTER THAN GFS AT 06Z. WENT WITH SLIGHTLY COOLER TEMPS THAN MAV MOS...AND 40-50 POPS. THIS FEATURE MAY CONTINUE TO IMPACT THE NW HILL COUNTRY TOMORROW. CONTINUED WITH A BELOW NORMAL TEMP FORECAST FOR TOMORROW WITH A TREND TO LOWER POPS THROUGH WEDNESDAY AS WEAK RIDGING BUILDS INTO THE REGION. LONG TERM... BY THURSDAY...GFS IS PROGGING THE UPPER LOW TO RETURN AS RIDGING MOVES EAST ACROSS SE U.S. ALLOWING MID AND UPPER FLOW TO RETURN FROM SSE. THIS COULD STEER CURRENT WEAK UPPER LOW ACROSS THE NORTHERN EDWARDS PLATEAU ON THURSDAY. LOWERED MAX TEMPS AND WENT WITH SLIGHT CHANCE POPS AS GULF MONSOONAL FLOW CONTINUES INTO WC TX THROUGH FRIDAY. THEN LATEST GFS MODEL IS PROGGING AN EARLY SEASON SHORTWAVE TO ENTER THE SOUTH PLAINS NEXT WEEKEND. && .SJT WATCHES/WARNINGS/ADVISORIES... TX...NONE. && 27/27
Hazardous weather outlook, Aug 8, 5:32 AM CDT, 6 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 532 AM CDT MON AUG 8 2005 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-140- 154-155-168>170-091032- BROWN-CALLAHAN-COKE-COLEMAN-CONCHO-CROCKETT-FISHER-HASKELL-IRION- JONES-KIMBLE-MASON-MCCULLOCH-MENARD-NOLAN-RUNNELS-SAN SABA- SCHLEICHER-SHACKELFORD-STERLING-SUTTON-TAYLOR-THROCKMORTON-TOM GREEN- 532 AM CDT MON AUG 8 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL TEXAS. .DAY ONE...TODAY SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE AGAIN TODAY. LOW LEVEL MOISTURE...INSTABILITY AND AN UPPER LEVEL DISTURBANCE OVER NORTH TEXAS WILL ALLOW FOR SCATTERED THUNDERSTORMS ACROSS WEST CENTRAL TEXAS TODAY. THESE THUNDERSTORMS SHOULD REMAIN BELOW SEVERE LIMITS BUT MAY CAUSE GUSTY WINDS AND LOCALLY HEAVY RAINFALL. SOME THUNDERSTORMS WITH HEAVY RAINFALL WILL CAUSE LOCALIZED FLOODING IN LOW LYING AREAS AND LOW WATER CROSSINGS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY SCATTERED THUNDERSTORMS ARE EXPECTED TO BE POSSIBLE THROUGH WEDNESDAY MAINLY IN THE AFTERNOON. AGAIN...THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL AND LOCALIZED FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
Nearby
Flash Flood Warnings in Texas, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.